NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 31, 6:26 PM EST, 5 hours 34 minutes earlier.
Area forecast discussion, Mar 31, 6:26 PM EST, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
726 PM EDT Fri Mar 31 2017
...Updated Aviation Discussion...
.Short Term...(This evening through Saturday night)
Issued at 328 PM EDT Fri Mar 31 2017
Cool cyclonic flow continues to dominate our weather pattern this
afternoon. Mostly cloudy skies with scatter showers mainly east of
I-65 were noted. Temperatures were cool with readings mainly in the
mid 50s. Cold air advection was working in from the northwest and
readings across NW KY had already dropped into the upper 40s. For
the remainder of the afternoon, we expect mostly cloudy skies with
the best chance of showers to be east of the I-65 corridor.
Temperatures will hold steady in the mid 50s, but will cool into the
40s this evening.
For tonight, the upper low will continue to pull slowly away from
the region with showers pushing out of the eastern sections of the
forecast area. Low-level moisture will remain trapped near the
surface, so cloudy skies are expected overnight. Lows look to drop
into the lower 40s in many areas.
For Saturday and Saturday Night, high pressure will continue to nose
in from the north/northwest. Low-level cloudiness will likely
remain entrenched across the region, especially in the Bluegrass
region. Best chances of clearing look to be in our far west and
southwest areas. Highs will be on the chilly side for Saturday with
highs ranging from 50-55 in the Bluegrass region to the 55-60 range
in the I-65 area and points west. Skies should continue to scour
out Saturday night with lows dipping into the upper 30s to the lower
40s.
.Long Term...(Sunday through Friday)
Issued at 320 PM EDT Fri Mar 31 2017
The long term period will start off dry with a warming trend in
temperatures expected on Sunday. Combination of surface and mid
level ridging is expected to be in place on Sunday with mainly sunny
conditions and high temperatures in the upper 60s to the lower 70s.
Lows Sunday night will drop into the lower-mid 50s.
Active weather pattern will persist through much of next week as
several large upper level low pressure systems roll eastward through
the CONUS. The first system is still on schedule to roll through
the region and bring unsettled weather to the region Monday through
early Tuesday. While the overall track has continued to trend
slightly northward, the bulk of the jet dynamics and associated
synoptic scale lift will remain to our south. In addition, much of
the model guidance is developing a large convective shield over much
of the southern states down into the Gulf. This may result in less
deep moisture transport into the region for the development of
strong convection in the Ohio Valley. Nonetheless, widespread
showers with some thunderstorms are expected for much of Monday,
Monday night, and into early Tuesday. Some partial clearing may
take place on Tuesday, but the models really struggle with low-level
moisture scouring out in the wake of the closed lows moving through
the region. So much of Tuesday could remain cloudy, especially in
the NE sections.
Highs Monday will be above normal with highs in the upper 60s to the
lower 70s. Lows Monday night will cool into the lower 50s. Highs
Tuesday should warm into the upper 60s, but we could push 70 in the
south if clouds scour out faster than expected. Lows Tuesday night
will cool into the lower 50s.
We'll see a small break in the action on Wednesday morning as mid-
level heights rise in advance of the next upper level wave moving
toward the region. The upper level wave approach in the afternoon
likely resulting in another round of showers and thunderstorms.
Conditional threat of strong/severe storms is there, however
uncertainty remains in the quality and quantity of return moisture
on the backside of the early week system. Highs Wednesday will be
mild with upper 60s to lower 70s expected. Overnight lows will drop
into the 40s.
By Thursday and into Friday, a deep trough axis will engulf much of
the eastern third of the country and result in below normal
temperatures as we close out the week and head into the weekend. In
the cold wrap around, it is possible that some wintry weather could
potentially affect the northern and northeastern portions of our
forecast area. However, the larger threat could be the potential
for us to have some sort of frost/freeze next weekend.
&&
.Aviation...(00z TAF Issuance)
Issued at 705 PM EDT Fri Mar 31 2017
MVFR/IFR cigs on the backside of an upper level low expected through
tonight and tomorrow morning across the region. Could see some very
light showers or sprinkles early this evening in central KY, but
activity should diminish over the next few hours. Drier air will
begin working into the area tomorrow morning, starting in southwest
portions of the CWA first (near BWG) before spreading northeastward
toward SDF/LEX. Should see VFR cigs by late afternoon tomorrow
across all TAF sites.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...MJ
Long Term....MJ
Aviation...DM
Hazardous weather outlook, Mar 31, 2:35 PM EST, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
335 PM EDT Fri Mar 31 2017
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-011945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
335 PM EDT Fri Mar 31 2017 /235 PM CDT Fri Mar 31 2017/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
An active weather pattern is expected across the outlook area next
week. There are chances for thunderstorms on Monday and again
Wednesday afternoon and evening. At this time, the threat of
widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected through the weekend.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
MJ